Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 174, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 12, 2018, 1:53 AM CDT for Vernon County, Missouri. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 1:53 AM CDT (06:53 UTC)
- Expired
- Jun 12, 2018, 3:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:30 AM CDT | TSTM WND DMG | 2 Ne Nevada, MO | LARGE TREE LIMB DOWNED AROUND 1650 RD, NORTH OF HIGHLAND AVE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
952
WUUS53 KSGF 120653
SVRSGF
MOC217-120800-
/O.NEW.KSGF.SV.W.0174.180612T0653Z-180612T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
153 AM CDT TUE JUN 12 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Vernon County in west central Missouri...
* Until 300 AM CDT
* At 153 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Appleton City to Hume, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Nevada... Sheldon...
Montevallo... Walker...
Schell City... Bronaugh...
Moundville... Richards...
Milo... Deerfield...
Metz... Harwood...
Stotesbury... Horton...
This includes Interstate 49 between mile markers 77 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3806 9461 3805 9424 3802 9424 3805 9421
3804 9419 3806 9415 3804 9411 3805 9410
3803 9408 3804 9407 3764 9408 3765 9461
TIME...MOT...LOC 0653Z 331DEG 34KT 3824 9413 3809 9462
HAIL...0.88IN
WIND...60MPH
$$
Schaumann2 follow-up statements
575
WWUS53 KSGF 120734
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
234 AM CDT TUE JUN 12 2018
MOC217-120800-
/O.CON.KSGF.SV.W.0174.000000T0000Z-180612T0800Z/
Vernon MO-
234 AM CDT TUE JUN 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR VERNON COUNTY...
At 233 AM CDT, severe thunderstorms were located along a line
extending from near El Dorado Springs to 6 miles east of Fort Scott,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nevada... Sheldon...
Montevallo... Walker...
Schell City... Bronaugh...
Moundville... Richards...
Milo... Deerfield...
Metz... Harwood...
Stotesbury... Horton...
This includes Interstate 49 between mile markers 77 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3806 9461 3805 9424 3802 9424 3805 9421
3804 9419 3806 9415 3804 9411 3805 9410
3803 9408 3804 9407 3764 9408 3765 9461
TIME...MOT...LOC 0733Z 333DEG 28KT 3791 9407 3782 9460
HAIL...0.75IN
WIND...60MPH
$$
Schaumann994
WWUS53 KSGF 120756
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
256 AM CDT TUE JUN 12 2018
MOC217-120806-
/O.EXP.KSGF.SV.W.0174.000000T0000Z-180612T0800Z/
Vernon MO-
256 AM CDT TUE JUN 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR VERNON COUNTY WILL EXPIRE AT
300 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3806 9461 3805 9424 3802 9424 3805 9421
3804 9419 3806 9415 3804 9411 3805 9410
3803 9408 3804 9407 3764 9408 3765 9461
TIME...MOT...LOC 0756Z 331DEG 34KT 3773 9395 3764 9447
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:17 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 12, 12:17 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1217 AM CDT Tue Jun 12 2018 .SHORT TERM...(This evening through Tonight) It was another long hot summer day over extreme southeast Kansas and the Missouri Ozarks. Temperatures warmed into the upper 80s and lower 90s, under mostly sunny skies and light breezes. There is a chance for widely scattered showers and thunderstorms this afternoon and early evening. The environment is not great for micro-bursts. Dry mid levels are keeping severe pulse t-storm indices at low values, despite the high cape. For tonight, look for lows to fall into the low 70s or upper 60s. Organized thunderstorms will be ongoing across eastern Kansas. Some of this activity could reach the Ozarks, however, it should be dying out at the same time it reaches the Kansas and Missouri line. There is a marginal risk of a severe storm or two in southeast Kansas and far western Missouri after midnight tonight. .LONG TERM...(Tuesday through Monday) Outflow boundaries and weaknesses within the periphery of the summertime high will provide scattered thunderstorm chances for the Ozarks from Tuesday morning through Thursday afternoon. Most locations should remain dry, although, many locations will experience some much needed rain. By Thursday night into Friday, models suggest that the summertime high will strengthen over southern Missouri, ending the chances for rain through the upcoming weekend. Look for temperatures warm into the middle to upper 90s in some locations, as the summertime high center assumes a position directly over the Ozarks. There are some signals that deeper moisture will spread into the region next week, and provide widespread rain chances. We will have a better handle on that with future model runs. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1202 AM CDT Tue Jun 12 2018 A line of thunderstorms will impact western Missouri overnight. MVFR and brief IFR conditions can be expected at Joplin and possibly at Springfield. Brisk and gusty north to northwest winds can also be expected with this line of storms, with gusts approaching 40 knots likely around Joplin. The storms will then diminish and exit the area by sunrise. There is then some potential for more scattered thunderstorms Tuesday afternoon. We have introduced PROB30 groups to cover this potential. Outside of thunderstorms, surface winds should remain out of the south to southwest below 12 knots. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Schaumann
Hazardous weather outlook, Jun 11, 8:17 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 817 PM CDT Mon Jun 11 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 817 PM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Elevated thunderstorm wind damage risk. Significant lightning risk. DISCUSSION... A line of thunderstorms will push due south across eastern Kansas and western Missouri overnight. There is increasing confidence that these storms may produce damaging wind gusts of 60 to 70 mph, especially across portions of west-central Missouri and extreme southeastern Kansas. Frequent lightning, locally heavy rainfall, and hail up to the size of quarters will also be possible with these storms. The threat for flooding looks very limited given dry soil conditions and the expected quick moving nature to these storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values in the middle 90s to around 100 degrees will occur late in the workweek into the weekend. A few strong to severe storms will be possible again on Tuesday as a weak frontal boundary moves into the region. Afternoon and early evening scattered storms will then be possible during the middle and end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed overnight along and west of the U.S. 65 corridor. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Jun 12, 12:52 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Springfield MO
1252 AM CDT TUE JUN 12 2018
MOZ055-056-067-120630-
Benton MO-Morgan MO-St. Clair MO-
1252 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHEASTERN ST. CLAIR
AND MORGAN COUNTIES UNTIL 130 AM CDT...
At 1250 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Otterville to near Windsor to Urich.
Movement was southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible
with these storms. Wind gusts of 40 to 50 mph should also be
expected 15 to 30 minutes before the storms arrive.
Locations impacted include...
Truman State Park... Truman Lake...
Versailles... Warsaw...
Lincoln... Cole Camp...
Stover... Lowry City...
Syracuse... Ionia...
Palo Pinto... Lakeview Heights...
Florence... Brandon...
Crockerville... Zora...
Racket... Edmonson...
Mora... Whitakerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Truman Lake and Lake of the Ozarks, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3868 9284 3860 9284 3843 9263 3822 9319
3811 9389 3821 9395 3821 9353 3851 9351
3851 9330 3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 0550Z 326DEG 19KT 3874 9290 3853 9345 3845 9397
SchaumannSpecial weather statement, Jun 12, 1:25 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
125 AM CDT TUE JUN 12 2018
MOZ055>057-067>069-120715-
Camden MO-Benton MO-Miller MO-Hickory MO-Morgan MO-St. Clair MO-
125 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...BENTON...WESTERN
MILLER...ST. CLAIR...NORTHWESTERN CAMDEN AND MORGAN COUNTIES UNTIL
215 AM CDT...
At 123 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Tipton to near Warsaw to near
Montrose. Movement was southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible
with these storms. Wind gusts of 40 to 50 mph should also be
expected 15 to 30 minutes before the storms arrive.
Locations impacted include...
Lake of The Ozarks... Pomme de Terre Lake...
Truman State Park... Pomme De Terre State Park...
Lake of The Ozarks State Park... Truman Lake...
Eldon... Osage Beach...
Camdenton... Versailles...
Village of Four Seasons... Warsaw...
Lake Ozark... Lincoln...
Cole Camp... Stover...
Osceola... Laurie...
Lowry City... Hermitage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
If on or near Truman Lake and Lake of the Ozarks, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3868 9284 3860 9284 3844 9264 3843 9249
3822 9233 3790 9300 3791 9318 3786 9319
3781 9346 3783 9381 3789 9381 3789 9387
3821 9402 3821 9353 3851 9351 3851 9330
3854 9325 3853 9307 3864 9306 3869 9295
TIME...MOT...LOC 0623Z 336DEG 25KT 3856 9275 3831 9332 3819 9392
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:52 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 38 min |
| Jun 12, 1:25 AM CDT | Special Weather Statement | SGF | Benton, Camden, Hickory, Miller, Morgan, St. Clair | 50 min |
| Jun 12, 2:58 AM CDT | Special Weather Statement | SGF | Barton, Dade, Vernon | 47 min |
| Jun 12, 3:47 AM CDT | Special Weather Statement | SGF | Jasper | 58 min |
| Jun 12, 4:57 AM CDT | Special Weather Statement | SGF | McDonald, Newton | 48 min |
| Jun 12, 5:46 AM CDT | Special Weather Statement | SGF | McDonald | 14 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.